Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Dizziness and headache for days after oversleeping, late sleeping schedule due to studying. How can problem be fixed?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I have a weird problem with sleeping. I usually need about 8 hours of sleep per night. If I oversleep by say an hour or more (9 hours+) I wake up with a very dizzy groggy feeling the whole day. That part seems normal as this seems to happen to everyone. My problem is that I get dizziness and headaches (mostly dizziness but not vertigo) for several days after this happens. Eventually it goes back to normal but I don't understand why this happens for so many days. I am unable to function because of it. I am on a late sleeping schedule because I am studying for boards. I usually sleep around 3 am and wake up around 11 am. Is there anything I can do to fix this problem and does anyone have an idea as to why this happens? In the past if i slept too much i would just feel groggy that day and be fine the day after.
Posted Thu, 12 Apr 2012 in Headache and Migraines
Answered by Dr. Shiva Kumar R 12 hours later
Hello ,
Thanks for the query.

Regarding dizziness, it has numerous causes. Most common of them are middle and inner ear problems, high or low blood pressures, cardiac problems, brain disorders and sometimes due to depression, anxiety or panic disorder. Most common is the problem in the inner ear.

So what you have to do at this time is to get a opinion from your ENT specialist and a Neurologist for find the reason for Dizziness. Other wise it is not a life threatening problem at all.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your ENT and a Neurologist and get started on the medications for the headache.

I thank you again for the query and hope you find this reply to be helpful and informative. If you have any additional concerns I would be happy to address them.

Take care. Bye
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor